Dark Circles And Skin Degredation On Minoxidil

tomJ

Senior Member
My Regimen
Reaction score
518
Minoxidil gave me dark circles. Here is a before and after pic. Before/first pic was taken a couple of weeks off it and after/second pic taken one month off it. Same light, position (well near enough anyway) and camera, you can clearly see a difference. My skin is so much better now I stopped using it (I know there are a few more eye lines visible in the after pic but note that i'm smiling more in it hence. I'll update in another month. Evil stuff, for me anyway and many others by the sounds of it. Try Eclipta Alba and Piroctone olamine 1%. View attachment 135907 View attachment 135908
I dont see a big difference however over time I'm sure it would get worse. Personally I think thin people have bigger issues with things going systemic.
 

Adele Shields

New Member
My Regimen
Reaction score
4
Glad fillers worked for you. It's only been one month so maybe a big difference isn't apparent yet. I'll upload another pic in another month's time.
 

Sparkle sparkle

New Member
My Regimen
Reaction score
0
I started minoxidil 5% in late 2013. At the time my hairloss wasn't too bad and I just put it on the vertex as directed, didn't think too much about it. Fastf orward to this year, and my hair loss is getting really bad. I'm not willing to try fina yet, so I start dumping a ton of it on all over my head, more than twice the recommended amount. Suddenly, around May-June, I start getting people telling me I look old. I've gained weight, so I start going to the gym and cutting (I wasn't able to go to the gym for the last 2 years, long story). I get down in weight, but I'm still getting the same comments.....I don't remember when it clicked, but I realized it was the dark circles under my eyes. I brought my minoxidil usage down to once a day, only foam, though I do use a smidge more than recommended to cover all of my loss areas. I also started derma rolling, first .25 mm, then, .5 and now 1 mm all over my face and especially under my eyes. For reference, he's a progression--unfortunately I don't have too many pics from 2012-2014, I was a late smart phone adapter. The pics go from right to left in order of age--the youngest me is the pic on the far right (what a Chad, le sigh--and to think I was a virgin at the time because I really believed in Jeebus lol) from 2010, followed by me again 2011 (having gained a little weight), me about a month and a half ago before starting skin treatment (leaner) and me today on the far left (a bit more plump after Thanksgiving). The progression of the ugliness is apparent, but my question is, do you think my skin treatments are working? For reference, in addition to dermarolling I am using eye balm, retinol cream, and Adapalene, the retinoid acne treatment recommended by my derma.

For anyone who reads your post, I’ve been on Minoxidil topically on scalp once daily for a year. I noticed bad under eye bags that were progressively getting worse in terms of puffiness and dark color. I decided to stop the Minoxidil. One week after stopping, I think that I already see an improvement. Both of the attached photos were taken in the same bathroom in the same mirror and the same time of day...

Minoxidil is a vasodilator, so it increases circulation (which means blood cells and associated fluid with it... this explains the puffy under eye bags and dark color. These are common side effects of vasodilators). This vasodilation property of Minoxidil is why it works (more nutrients are brought to the hair follicles that would otherwise starve due to DHT binding.) However, we know that if you stop Minoxidil, the hairs will die and fallout since the vasodilation stops. This, is why, I have great hope that these under eye bags may go away if I stop the Minoxidil. We may have hope...
If you want to speed the recovery process up, it might we worthwhile to try a vasoconstrictor for an under eye serum (these serums are quite popular and contain caffeine).
 

Attachments

  • DD66A0F2-1335-4ECB-8732-F9F1125A88E7.png
    DD66A0F2-1335-4ECB-8732-F9F1125A88E7.png
    261.4 KB · Views: 1,120
  • 86511922-ADB0-4E2E-B7DA-69DAEBD84110.jpeg
    86511922-ADB0-4E2E-B7DA-69DAEBD84110.jpeg
    96.6 KB · Views: 1,110
Last edited:

tomJ

Senior Member
My Regimen
Reaction score
518
For anyone who reads your post, I’ve been on Minoxidil topically on scalp once daily for a year. I noticed bad under eye bags that were progressively getting worse in terms of puffiness and dark color. I decided to stop the Minoxidil. One week after stopping, I think that I already see an improvement. Both of the attached photos were taken in the same bathroom in the same mirror and the same time of day...

Minoxidil is a vasodilator, so it increases circulation (which means blood cells and associated fluid with it... this explains the puffy under eye bags and dark color. These are common side effects of vasodilators). This vasodilation property of Minoxidil is why it works (more nutrients are brought to the hair follicles that would otherwise starve due to DHT binding.) However, we know that if you stop Minoxidil, the hairs will die and fallout since the vasodilation stops. This, is why, I have great hope that these under eye bags may go away if I stop the Minoxidil. We may have hope...
If you want to speed the recovery process up, it might we worthwhile to try a vasoconstrictor for an under eye serum (these serums are quite popular and contain caffeine).
minoxidil is some nasty stuff for some people. Hope you get a speedy recovery.
 

Scoobysnack

Established Member
My Regimen
Reaction score
37
I don't see that big of a difference tbh. I solved my issue with under-eye fillers

FWIW, try not to worry too much about it. When folks say things like "I cant go on" alarm bells can start ringing.

I just started oral minoxidil myself 2 weeks ago so I'm on the same train, though I'm going to stay low dose and dont plan to ever increase.

Stay hydrated. We're lucky to have access to clean water so take advantage and drink alot, of water.
 

Lurker otto

Member
My Regimen
Reaction score
18
I don't see that big of a difference tbh. I solved my issue with under-eye fillers
What happened with the under eye fillers? I have the same issue but im scared to try, i read storyes of the filler "migrating" and making the problem much worse
 

Lumalux

Established Member
My Regimen
Reaction score
160
drink a lot of water, and take MSM supplement, you will not have problem
What does MSM do? I have been taking it for the hair growth but I don't know that it is doing anything?
 

Jeju

Experienced Member
My Regimen
Reaction score
455
Wow, that guy was 29! Minoxidil absolutely destroyed his face. He looked about 37.
 

RagnarLothbrok

Established Member
My Regimen
Reaction score
443
minoxidil will f*** your undereye if you have depleted fat pads and thin skin in undereye, it happened to me too, but no way im dropping minoxidil so fillers it is
 
Top